MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ventilator Dependent (2395); Coma (2417); Paraplegia (2448); Hemorrhagic Stroke (4417); Thrombosis/Thrombus (4440)
Date of Event 11/28/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that at 0:22, 2023-nov-28, the patient suddenly suffered from unstable vital signs, deep coma, bilateral pupil asymmetry, and loss of light reflex.Doctor's emergency bedside treatment.On (b)(6) 2023 the patient was in a deep coma and breathing was assisted by an invasive ventilator.The patient was generally given hypothermia brain protection treatment.At 17:14 on (b)(6) 2023 the patient's blood pressure dropped about 71/40mmhg.20:32 the patient's heart stopped, the major artery beat disappeared, the electrocardiogram showed a straight line, and the patient died.This event was not a recurrent or new stroke and was not related to the disease under study  or an underlying condition or disease.This event did not result from a device deficiency.Modified rankin scale (mrs) score 0, national institutes of health stroke scale (nihss) score 11.The site assessed this event as not related to the study device or procedure.The sponsor assessed this event as possibly related to the procedure.Pre-procedure mtici score 0, final post-procedure mtici score 3.
 
Event or Problem Description
Additional information was received reporting the patient's date of death was on (b)(6) 2023.The patient passed away in medical facility (b)(6) university (enrolling hospital.) per site assessment, event is not related to medtronic device or therapy not related to the disease under study or an underlying condition or disease.Additional information was received updating the onset date from on (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting the patient's baseline modified rankin scale (mrs) score was 0, and baseline national institutes of health stroke scale (nihss) score was 11.The patient's medical history risk factors were diabetes mellitus, hypertension, current tobacco use.It was unknown if there were any additional treatment or interventions occur from (b)(6) 2023 to date of death.Additionally, on (b)(6)2023, the ultrasound of deep veins in lower limbs showed that the right superficial femoral vein thrombosis and bilateral calf intermuscular vein thrombosis were observed.Right popliteal vein thrombosis.The patient was in a coma.Both lower limbs were immobilized, and vascular ultrasound regularly reviewed.The site assessed this adverse event (ae) as not related to the study device, possibly related to the study procedure.The rationale for relating ae to system or procedure was surgery increases the risk of blood clots.Ae not related to the disease under study, underlying condition, or device deficiency.Additionally, on (b)(6) 2023, mri showed subarachnoid hemorrhage, deep coma, invasive ventilator assisted breathing and poor cough response.Ae possibly related to the disease under study, and not related to an underlying condition or device deficiency.The site assessed this event as not related to the study device or procedure.The event was assessed as a serious adverse event.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18556378
Report Number2029214-2024-00142
Device Sequence Number20732336
Product Code NRY
UDI-Device Identifier00847536020559
UDI-Public00847536020559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2025
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB504684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/24/2024
02/26/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/21/2024
03/19/2024
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient Weight90 KG